Topological Methods in Nonlinear Analysis

Weak solutions of quasilinear elliptic eystems via the cohomological index

Anna Maria Candela, Everaldo Medeiros, Giuliana Palmieri, and Kanishka Perera

Full-text: Open access

Abstract

In this paper we study a class of quasilinear elliptic systems of the type $$ \begin{cases} -{\rm div}(a_1(x,\nabla u_1,\nabla u_2))=f_1(x,u_1,u_2) & \text{in } \Omega,\\ -{\rm div}(a_2(x,\nabla u_1,\nabla u_2))=f_2(x,u_1,u_2) & \text{in } \Omega,\\ u_1 = u_2 = 0 & \text{on } \partial \Omega, \end{cases} $$ with $\Omega$ bounded domain in $\mathbb R^N$. We assume that $A\colon \Omega \times {\mathbb{R}}^N\times{\mathbb{R}}^N\rightarrow{\mathbb{R}}$, $F\colon \Omega \times {\mathbb{R}} \times {\mathbb{R}} \rightarrow {\mathbb{R}}$ exist such that $a=(a_1,a_2)=\nabla A$ satisfies the so called Leray-Lions conditions and $f_1={\partial F}/{\partial u_1}$, $f_2={\partial F}/{\partial u_2}$ are Carathéodory functions with subcritical growth.

The approach relies on variational methods and, in particular, on a cohomological local splitting which allows one to prove the existence of a nontrivial solution.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 36, Number 1 (2010), 1-18.

Dates
First available in Project Euclid: 21 April 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1461251060

Mathematical Reviews number (MathSciNet)
MR2744828

Zentralblatt MATH identifier
1217.35061

Citation

Candela, Anna Maria; Medeiros, Everaldo; Palmieri, Giuliana; Perera, Kanishka. Weak solutions of quasilinear elliptic eystems via the cohomological index. Topol. Methods Nonlinear Anal. 36 (2010), no. 1, 1--18. https://projecteuclid.org/euclid.tmna/1461251060


Export citation

References

  • Y. Akdim, E. Azroul and A. Benkirane, Existence of solutions for quasilinear degenerate elliptic equations , Electron. J. Differential Equations (2001), 19 pp \ref\key 2
  • C. O. Alves, D. C. de Morais Filho and M. A. Souto, On systems of elliptic equations involving subcritical or critical Sobolev exponents , Nonlinear Anal., 42(2000), 771–787 \ref\key 3
  • D. Arcoya and L. Boccardo, Critical points for multiple integrals of the calculus of variations , Arch. Rational Mech. Anal., 134(1996), 249–274 \ref\key 4
  • A. Bensoussan and L. Boccardo, Nonlinear systems of elliptic equations with natural growth conditions and sign conditions , (Special issue dedicated to the memory of Jacques-Louis Lions), Appl. Math. Optim., 46(2002), 143–166 \ref\key 5
  • A. Bensoussan, L. Boccardo and F. Murat, On a non linear partial differential equation having natural growth terms and unbounded solution , Ann. Inst. H. Poincaré Anal. Non Linéaire, 5(1988), 347–364 \ref\key 6
  • L. Boccardo and D. G. de Figueiredo, Some remarks on a system of quasilinear elliptic equations , NoDEA Nonlinear Differential Equations Appl., 9(2002), 309–323 \ref\key 7
  • L. Boccardo, F. Murat and J.-P. Puel, Existence of bounded solutions for nonlinear elliptic unilateral problems , Ann. Mat. Pura Appl., 152(1988), 183–196 \ref\key 8
  • A. M. Candela and G. Palmieri, Infinitely many solutions of some nonlinear variational equation , Calc. Var. Partial Differential Equations, 34(2009), 495–530 \ref\key 9
  • A. M. Candela, G. Palmieri and K. Perera, Nontrivial solutions of some quasilinear problems via a cohomological local splitting , preprint \ref\key 10
  • K. C. Chang, Infinite-Dimensional Morse Theory and Multiple Solution Problems , Progr. Nonlinear Differential Equations Appl., 6 , Birkhäuser Boston Inc., Boston, MA (1993) \ref\key 11
  • F. de Thélin, Première valeur propre d'un systéme elliptique non linéaire , C. R. Acad. Sci. Paris Sér. I Math., 311(1990), 603–606 \ref\key 12
  • P. Drábek, M. N. Stavrakakis and N. B. Zographopoulos, Multiple nonsemitrivial solutions for quasilinear elliptic systems , Differential Integral Equations, 16(2003), 1519–1531 \ref\key 13
  • E. R. Fadell and P. H. Rabinowitz, Generalized cohomological index theories for Lie group actions with an application to bifurcation questions for Hamiltonian systems , Invent. Math., 45(1978), 139–174 \ref\key 14
  • J. Leray and J. L. Lions, Quelques résultats de Višik sur les problèmes elliptiques non linéaires par les méthodes de Minty–Browder , Bull. Soc. Math. France, 93(1965), 97–107 \ref\key 15
  • K. Perera, Homological local linking , Abstr. Appl. Anal., 3(1998), 181–189 \ref\key 16 ––––, Nontrivial critical groups in $p$-Laplacian problems via the Yang index , Topol. Methods Nonlinear Anal., 21(2003), 301–309 \ref\key 17
  • K. Perera, R. P. Agarwal and D. O'Regan, Morse Theoretic Aspects of $p$-Laplacian Type Operators , Math. Surveys Monogr., 161 , Amer. Math. Soc., Providence, RI, 2010 \ref\key 18
  • P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Reg. Conf. Ser. Math., 65 , Amer. Math. Soc., Providence, RI (1986) \ref\key 19
  • E. H. Spanier, Algebraic Topology, Springer–Verlag, New York (1994). corrected reprint of the 1966 original \ref\key 20
  • J. Vélin and F. de Thélin, Existence and nonexistence of nontrivial solutions for some nonlinear elliptic systems , Rev. Mat. Univ. Complut. Madrid, 6(1993), 153–194